MAUDE Adverse Event Report: MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 41-1000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirming the event were received.Dhr review and product investigation cannot be completed.No product information or explants have been received and no further product evaluation can be completed.No revision date has been set.It is unknown if the patient complied with post-op care instructions.There was no report of the patient sustaining an impact/trauma of some sort.The patient's anatomical condition and its affects on the stability of the construct are unknown contributing factors.Review of labeling notes: "possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock'".Intraoperative warnings: "if the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.The patient should be advised that implants may bend, break or loosen despite restriction in activity." the root cause of the alleged event cannot be determined.No conclusion can be drawn.
 
Event or Problem Description
Follow-up exam allegedly showed bottom set screw loosing on construct allowing the rod to disassociate from tulip.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
MDR Report Key7016420
Report Number3012120772-2017-00015
Device Sequence Number1299502
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number41-1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1